| Model Number |
BZ4212A |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a tonsillectomy procedure, the device was difficult/impossible to open.The jaws kept sticking together in closed position after activation when doing the left tonsil (second side).There was slightly more blood loss on the left side tonsil than the right side.The surgeon was using the device correctly and cleaned the instrument several times.Replaced with a new one and it worked much better.There was no patient injury.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found no defects, except for a lot of eschar on the jaw plates.Pmv personal performed functional testing with the returned device.Visual inspection of the device found no defects.The device's jaw gap and electrical resistance were found to be within specification.The device was plugged into a test generator and was successfully recognized.The device was activated on simulated tissue ten times with satisfactory results.No alarms occurred during testing.The jaws opened and closed normally.There was a lot of eschar on jaw plates and the device needs more frequent cleaning.The investigation found the device to function normally and within specifications.The instructions for use (ifu) also states, keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Do not activate the instrument while cleaning.Wipe jaws surfaces and edges with a wet gauze pad as needed.If information is provided in the future, a supplemental report will be issued.